Idaho, 2006High Wind in Idaho, April 29, 2006
April 29, 2006 · NWS BOI · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Apr 29, 2:30 PM MST, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 29, 2:30 PM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
330 PM MDT SAT APR 29 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH MONDAY. AREA OF HIGH-BASED THUNDERSTORMS EXTENDED FROM
BAKER COUNTY SOUTHEAST INTO HARNEY COUNTY TO AROUND ORE/CA/NV BORDER
TRIPLE POINT AT 21Z MOVING SLOWLY EAST IN LOW-LEVEL THERMAL RIDGE
AHEAD OF SURFACE COLD FRONT WHICH WAS STILL ALONG NORTHWEST COAST.
FRONT TO MOVE INTO CENTRAL ORE AROUND 00Z WITH PRE-FRONTAL UNSTABLE
AIR MASS AND ISOLATED THUNDERSTORMS CONTINUING EAST INTO EXTREME
SOUTHWEST ID. FRONT REACHES SOUTHERN ID/ORE BORDER AROUND MIDNIGHT
AND EASTERN ZONES AROUND 12Z SUN. BUT BY MIDNIGHT LOSS OF SOLAR
HEATING WILL ALLOW AIR MASS TO STABILIZE SLIGHTLY FOR DECREASED
THUNDERSTORM THREAT WITH JUST SHOWERS SOUTHWEST ID. SYSTEM MOVES
EAST OF CWFA SUN MORNING FOR A FEW RESIDUAL SHOWERS EASTERN
MOUNTAINS WHILE HIGH PRESSURE AND DRIER AIR MASS MOVES INTO
SOUTHEAST ORE ZONES AND INTO SOUTHWEST ID ZONES BY AFTERNOON.
PASSING FRONTAL SYSTEM TONIGHT WILL BE ACCOMPANIED BY GUSTY
NORTHWESTERLY POST-FRONTAL WINDS 1ST SOUTHEAST ORE ZONES SPREADING
WITH FRONT INTO SOUTHWEST ID BY MIDNIGHT AND CONTINUING EASTERN
ZONES SUN WHILE DECREASING SOUTHEAST ORE ZONES DUE TO BUILDING HIGH
PRESSURE. SYSTEM ALSO BRINGS COOLER TEMPS SUN RANGING 4-8 DEGREES
WHICH WILL RETURN SUN MAX TEMPS TO SEASONAL LEVELS. 12Z/18Z MODELS
AGREE THAT NEXT GULF OF ALASKA LOW PRESSURE TROUGH AROUND 50N/152W
AT 21Z WILL REACH SOUTHERN BC COAST MON MORNING AND SWING EAST ALONG
CANADIAN BORDER. MOISTURE REMAINS NORTH OF CWFA WITH THIS PASSING
SYSTEM WITH DRY COLD FRONT MOVING THROUGH CWFA MON FOR SOME
NORTHWEST WINDS BUT MAX TEMPS REMAIN MOSTLY UNCHANGED AROUND
SEASONAL LEVELS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...DRY WEATHER IS EXPECTED
TO CONTINUE THROUGH THE EXTENDED PERIOD. A SHORTWAVE PASSES THROUGH
NORTHERN IDAHO MONDAY NIGHT INTO EARLY SUNDAY MORNING BRINGING A
CHANCE FOR RAIN NORTH OF OUR CWA. A DRY COLD FRONT WILL SWEEP
THROUGH OUR NORTHERN ZONES ON MONDAY NIGHT BUT WILL ONLY BRING WIND.
TEMPERATURES WILL COOL DOWN SLIGHTLY BEHIND THE FRONT...BUT WILL
STILL BE AROUND TO A COUPLE OF DEGREES ABOVE CLIMATOLOGY. FAIRLY
ZONAL FLOW SETS UP AFTER THE COLD FRONTAL PASSAGE BEFORE A STRONG
RIDGE ONCE AGAIN BEGINS TO BUILD OVER THE NORTHWEST BY THURSDAY.
WHILE THERE IS SOME MODEL DISAGREEMENT ON THE TIMING AND STRENGTH OF
THE RIDGE...IT LOOKS TO BE ANOTHER WARM WEEKEND ON TAP WITH HIGH
TEMPERATURES 4-8 DEGREES ABOVE SEASONAL NORMALS.
&&
.AVIATION...MAINLY VFR CONDITIONS THIS EVENING WITH INCREASING MID
AND HIGH LEVEL CLOUDS FROM THE WEST TOWARD THE EAST. COLD FRONT
MOVING INTO SOUTHEAST OREGON BY LATE AFTERNOON/EARLY EVENING IS
ALREADY PRODUCING SCATTERED THUNDERSTORMS. THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS AT TIMES. SCATTERED THUNDERSTORMS
WILL CONTINUE TO PUSH EASTWARD INTO IDAHO THROUGH THIS EVENING.
EXPECT SCATTERED MVFR CONDITIONS AND MOUNTAIN OBSCURATION DUE TO THE
THUNDERSTORMS. THE FRONT IS EXPECTED TO REACH KBOI BETWEEN 03Z AND
06Z. MODERATE WINDS WILL ACCOMPANY THE FRONT ALOFT...WHILE ON THE
SURFACE WINDS ARE EXPECTED TO STAY LIGHT WITH MODERATE GUSTS. WINDS
WILL BE SHIFTING TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT THIS
EVENING.
&&
.HYDROLOGY...FLOWS ON THE BOISE RIVER BELOW LUCKY PEAK DAM REMAIN
NEAR 7000 CFS FOR THE NEXT SEVERAL WEEKS. INFLOWS INTO THE RESERVOIR
SYSTEM ABOVE LUCKY PEAK DAM HAVE BEEN INCREASING SLOWLY EACH DAY
WITH WARMER TEMPS AND INCREASED FREEZING LEVELS. HOWEVER... COOLER
SUN TEMPS 5-7 DEGREES BELOW TODAY/S LEVELS AND LOWERING FREEZING
LEVELS WILL SLOW RESERVIOR INFLOWS SLIGHTLY EARLY IN WEEK. IN
ADDITION...LOW DEW POINT TEMPS AND LACK OF WETTING RAIN WILL HELP
DRY SOILS IN VALLEYS FOR INCREASED IRRIGATION DEMAND. THE BOTTOM
LINE IS THAT THE CURRENT WEATHER PATTERN WILL KEEP NORMAL SNOW MELT
PATTERN WITH A PEAK NOT EXPECTED UNTIL MID OR LATE MAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WARNING FOR THE BOISE RIVER BELOW LUCKY PEAK DAM WILL
LAST THROUGH THE LONG TERM FORECAST PERIOD.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM..KP
AVIATION....DF
HYDROLOGY...KP
LONG TERM...DFHazardous weather outlook, Apr 29, 4:50 AM MST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT SAT APR 29 2006
IDZ011>016-028>030-ORZ061>064-301200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
450 AM PDT SAT APR 29 2006 /550 AM MDT SAT APR 29 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 29, 7:35 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
835 PM MDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST N ONTARIO 44.03N 116.97W
04/29/2006 E35.00 MPH MALHEUR OR TRAINED SPOTTER
WINDS KICKED UP DUST AND BROUGHT VISIBILITY TO AROUND 1/2
TO 3/4 OF A MILE.
0648 PM NON-TSTM WND GST 3 W EMMETT 43.87N 116.55W
04/29/2006 E25.00 MPH GEM ID TRAINED SPOTTER
ESTIMATED WINDS OF 20-25 MPH. TREES WERE BLOWING AROUND.
0702 PM NON-TSTM WND GST 5 SSW CALDWELL 43.59N 116.73W
04/29/2006 E50.00 MPH CANYON ID TRAINED SPOTTER
ESTIMATED WINDS 50-60 MPH. ZERO VISIBILITY.
0702 PM NON-TSTM WND GST 5 SE CALDWELL 43.60N 116.60W
04/29/2006 M48.00 MPH CANYON ID TRAINED SPOTTER
SUSTAINED 30 GUSTS UP TO 48 MPH.
0702 PM NON-TSTM WND GST NAMPA 43.58N 116.56W
04/29/2006 E40.00 MPH CANYON ID TRAINED SPOTTER
ZERO VISIBILITY.
0704 PM NON-TSTM WND GST 3 SE CALDWELL 43.63N 116.63W
04/29/2006 E50.00 MPH CANYON ID TRAINED SPOTTER
ZERO VISIBILITY.
0705 PM NON-TSTM WND GST 4 W HOT SPG 42.78N 115.78W
04/29/2006 M32.00 MPH OWYHEE ID TRAINED SPOTTER
SUSTAINED WINDS 27 GUST TO 32. BLOWING DUST WITH
VISIBILITY LESS THAN 1/4 MILE.
0707 PM NON-TSTM WND GST CALDWELL 43.66N 116.68W
04/29/2006 E45.00 MPH CANYON ID TRAINED SPOTTER
WINDS SUSTAINED 35 GUST TO 45 MPH. VISIBILITY DOWN TO 200
YARDS IN BLOWING DUST.
0721 PM NON-TSTM WND GST KUNA 43.49N 116.42W
04/29/2006 M42.00 MPH ADA ID TRAINED SPOTTER
VISIBILITY LESS THAN 1/2 MILE. WINDS SUSTAINED 32 GUSTS
TO 42.
0732 PM TSTM WND GST 6 SE BOISE 43.55N 116.14W
04/29/2006 E35.00 MPH ADA ID TRAINED SPOTTER
REDUCED VISIBILITY AND MODERATE RAIN.
0743 PM TSTM WND GST 6 SE BOISE 43.55N 116.14W
04/29/2006 E45.00 MPH ADA ID TRAINED SPOTTER
ALSO PEA SIZED HAIL.
0750 PM TSTM WND DMG BOISE 43.61N 116.23W
04/29/2006 ADA ID NWS EMPLOYEE
LARGE TREE...DIAMETER OF ALMOST 2 FEET...BLOWN DOWN BY
WINDS ON LINDEN STREET.
0825 PM TSTM WND DMG 16 NE BOISE 43.77N 116.00W
04/29/2006 BOISE ID TRAINED SPOTTER
50 FOOT TALL PONDEROSA PINES SNAPPED IN HALF ALONG THE
RIGDE TOPS OF THE WILDERNESS RANCH AREA. ALSO RAINFALL OF
0.11 INCHES IN THE PAST 10 MINUTES AND STILL MODERATE TO
HEAVY RAIN FALLING.
&&
DFISHLERHigh Wind, Southwest Highlands
- When
- April 29, 8:40 PM MST to 8:42 PM MST
- Where
- Southwest Highlands forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.582, -116.170 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498246.